×

zbMATH — the first resource for mathematics

Pseudocompactness on groups. (English) Zbl 0777.22003
General topology and applications, Proc. 5th Northeast Conf., New York/NY (USA) 1989, Lect. Notes Pure Appl. Math. 134, 369-378 (1991).
[For the entire collection see Zbl 0744.00027.]
Let \(G\) be a locally compact Abelian group with character group \(G^ \wedge\). The author denotes by \(G^ +\) the underlying group \(G\) endowed with the weakest topology making every character from \(G^ \wedge\) continuous. It is a theorem of I. Glicksberg [Can. J. Math. 14, 269-276 (1962; Zbl 0109.020)] that \(G\) and \(G^ +\) have the same compact subsets. In this paper, a new proof of Glicksberg’s theorem is given without using tools from functional analysis. The case if \(G\) is discrete was treated by W. W. Comfort and the author [Lect. Notes Pure Appl. Math. 134, 25-33 (1991; see the preceding review Zbl 0777.22002)]. It is a key result for the proof of the general theorem given in this paper. Finally the author shows that \(G\) and \(G^ +\) have the same pseudocompact subsets.
{Reviewer’s remark: Further results concerning relationships between \(G\) and \(G^ +\) can be found in the author’s paper [J. Pure Appl. Algebra 70, No. 1/2, 199-210 (1991; Zbl 0724.22003)]}.
Reviewer: D.Remus (Hagen)

MSC:
22B05 General properties and structure of LCA groups
54A05 Topological spaces and generalizations (closure spaces, etc.)
20K45 Topological methods for abelian groups
43A40 Character groups and dual objects
PDF BibTeX XML Cite